I developed hives for the first time in my life, back in November, about 2 months after the start of my last relapse. The hives appeared a few weeks after Solu-Medrol treatment; my dr did not think it was associated with the drug. I had hives on my forhead, hips, inner thighs, shins and toes, almost entirely symmetrical, like a mirror image on both sides of my body. Treated with oral and topical Benadryl, went away after several days.
This was my only major MS attack thus far, so it will be interesting to see whether hives will accompany the next one.
Lupus was ruled out years ago - after a stroke 3 years ago MRI showed lesions as well - Ist neuro thought MS however 2nd said not because they weren't in typical MS locations though from everything I have read my symptoms seem to point to MS with the exception of the rash.
I'd have to check with my doc to see if it was one of the many things discounted though looking at the rash pictures I doubt it - also from what I've read so far it doesn't seem to cause lesions in the brain.
My rash usually alway starts in the neck with raised bumps that continue down my spine and then eventually spreads outward covering the rest of my torso. From there my neck bumps morph into welts that eventually just smooth out though stay red. My face doesn't get bumps but instead is very flushed. Some on my arms, not usually in legs (though groin area on occasion) and as it diappears it gets very itchy.
I have noticed for awhile now that if I look at my neck in the right light it seems as if it's just sitting under the skin surface.
This is my 3rd day with the itchy spots. Came on slow, so I chalked it up to dry skin. But, it's not gotten any better. I found f I itch them, they welt up. And, if I don't the spots are red, and get a small white type lump.
It's crazy, but I wasn't going to post it, I figured I'd just look up hives, and then read about allergic reaction and the body and the production of histimine, which is why it welts up., etc.
What I'd like to know is - is this is something that is associated w/the MS?
Neuro's been told - GP though has seen - did take pics though when it last happened few weeks ago. Have been experiencing these episodes for over 20 years along with other transient symptoms until everything seemed to take root 3 years ago. Always thought it was brought on by severe allergic reaction (have those too) however after I broke my arm in '98 it happened again. The other thing I forgot to mention is that I quite often I have the histamine taste as well (I once took a histamone product during an allergic reaction & got 10X worse-can't abide that taste either-always brushing my teeth.) My first thought was this was a sign of the disease acting up however maybe it's my body's ineffective way of fighting it when it does act up.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.